MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DRIVER FOR LOCKING SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. DRIVER FOR LOCKING SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 5881-26
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a revision knee procedure, the hex driver fractured while attempting to decouple the knee prosthesis.The procedure was unable to be completed at that time.Due diligence is complete as multiple attempts were made; however, no further information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Report foreign source: germany.Visual and dimensional evaluations could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
Additional information provided does not alter previously reported investigation results.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on an unknown date.Subsequently, on an unknown timeframe post implantation, the patient was scheduled for a debridement procedure with an articular surface exchange.During the surgery, the hex driver fractured while attempting to decouple the knee prosthesis.The surgeon therefore modified the surgical procedure as the articular surface was unable to be exchanged as planned.The patient is not scheduled for another surgery at this time.It was reported that no further information is available.

Brand Name
DRIVER FOR LOCKING SCREW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15314666
Report Number0001822565-2022-02470
Device Sequence Number6484734
Product Code LXH
UDI-Device Identifier00889024199958
UDI-Public(01)00889024199958(10)64525774
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5881-26
Device Catalogue Number00588102600
Device Lot Number64525774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer08/16/2022
09/29/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/12/2022
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale
Patient Weight86 KG